U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

can vitamin c cause an allergic reaction of mouth? such as, inflammation of the mouth and/or gums.

2 doctor answers2 doctors weighed in
Dr. Douglas Fronzaglia ii, do, ms
Geriatrics 21 years experience
Possibly: But it is also can cause sores and inflammed gums if you are taking megadoses (more that is recommended on the bottle).
Dr. David Kam
Dr. David Kam answered
ENT and Head and Neck Surgery 36 years experience
Not likely: All food, medications including vitamins can cause allergic reaction but the possibility of allergic reaction to vitamin c is unlikely as it is present in most fruits and vegetables. The lack of vit c causes scurvy with bleeding gums. It is an very old disease seen in sailors who eat no vegetables. Mega dose of vitamins can be toxic to your body! see a periodontist for you gum condition.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 10, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.